On-X LTI 15 Years of Clinical Excellence On-X LTI 15 Years of Clinical Excellence

Announcement

Announcement Module
Collapse

Welcome to the New VR.org!

Thank you for your patience while we continue to fine tune the site. All paid registrations will be extended for whatever duration of time it takes us to get things working properly.
See more
See less

Warfarin and Tylenol

Page Title Module
Move Remove Collapse
X
Conversation Detail Module
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Warfarin and Tylenol

    Has anyone experienced with Extra Strength Tylenol's effect on INR?
    Mitral Valve Replacement Surgery, 1999
    Home test weekly since January 2004-Coaguchek S
    October 2006-Coaguchek XS
    INR managed by anti-coagulation clinic

  • #2
    None to my knowledge. I just know that you should not exceed the recommended dosage because you can screw your liver up.

    http://warfarinfo.com/New_Folder9/acetaminophen.htm

    Comment


    • #3
      deleted - thought better of it. Ross covered it.
      BAV dx'd 10/08
      Ao enlargement dx'd 8/09
      SJM 25mm Master Grafted valve, lower aortic arch replacement 10/21/09 by D. Craig Miller, MD at Stanford University Hospital
      I am a VERY happy man.

      Comment


      • #4
        Originally posted by lance View Post
        Has anyone experienced with Extra Strength Tylenol's effect on INR?
        Well not sure if there is a connection but......I've been having a low-grade headache everyday for about 2 weeks now & I take one X-stra strength Tylenol tablet almost daily to take it away. I checked my INR last night & it was 4.7. Last week it was 4.6, so I'm wondering.......:confused:
        Best Regards,
        N Jean (New Mexico)

        May/1975: AVR & MVR Double-Valves (Cooley-Cutter Mechanicals)
        Dec/1975: MV Repair -- Re-suture Mitral Mech. Valve (Dr. Denton Cooley)
        Mar/2006: AVR -- Old Valve Replaced w/St. Jude Mechanical (Dr. Reul)


        "Nothing in life is to be feared, it is only to be understood. Now is the time to understand more, so that we may fear less."
        - Marie Curie

        Comment


        • #5
          Lance, are you talking about occasional use or more of a long term use?
          BAV-Aortic Stenosis...AVR Oct 11, 2005 / St.Jude Regent mechanical 21mm
          INR Home testing since 2007 with Coaguchek XS...Self-Dosing

          "Caution: I may have been in contact with Nuts"

          Comment


          • #6
            I have been taken tylenol on fairly regular basis as I have been suffering from headaches for about a month almost daily. I just had my inr tested yesterday and it was at 2.66. So it doesn't seem to affect my inr but then everyone is different and it may affect others inr.
            Jackie


            rheumatic heart disease
            mitral valve replaced 5/29/09 st. jude mini 27 mm mechanical valve by Dr. Mihaljevic Cleveland Clinic
            pacemaker put it on 6/3/09
            Home testing with coaguchek XS since 1/16/2010

            just happy to be alive!

            Comment


            • #7
              That's what they gave me in the hospital and continue to use it.

              I'd say, your good to go with no worries using Tylenol.
              Laughter is the Best Medicine
              MVR March 30/07 Carbomedics Valve - Said and done in 5 days in Canada

              Comment


              • #8
                I had a 6.5 INR a few weeks ago and the only thing I had taken was hydrocodine.. a couple of days in a row I took 1 each day for a few things and my PT clinic said even though Tylenol is suggested over aspirin, that it does affect your PT/INR. This was the first I had heard of this though??
                [B][COLOR="Indigo"]Kristen - age 33[/COLOR][/B]
                ASD Repair - 1/1997 age 17[I](Dr. Ott St. Lukes in Houston)[/I]
                MV Repair 1/2000 age 20, 1 week later- MV Replacement - 1/2000 - St Jude's mechanical valve[I](Dr. Ott, THI at St. Lukes in Houston)[/I]
                3 yr old Son - BAV [I](Bicuspid Aortic Valve)[/I]
                twin girls - 2 months old through surrogacy :)

                Comment


                • #9
                  Originally posted by TXGal View Post
                  I had a 6.5 INR a few weeks ago and the only thing I had taken was hydrocodine.. a couple of days in a row I took 1 each day for a few things and my PT clinic said even though Tylenol is suggested over aspirin, that it does affect your PT/INR. This was the first I had heard of this though??
                  I do hope your not believing everything your clinic is telling you. You'd have to overdose on Tylenol for it to affect your INR. ;)

                  However, Hylek et al. found that if a person takes more than 26 regular- strength (325 mg each) or 19 extra-strength (500 mg each) over one week, the International Normalized Ratio (INR) may be raised. This will increase the chance of a person bleeding.

                  Comment


                  • #10
                    Thanks for commenting

                    It's hard to know what to think. For several months my INR has been stable on a continuing dose of warfarin.

                    Last week I injured my knee and took three 500 mgs XS Tylenol for two succesisve days followed by 1 tablet on day three. My INR went up 1 full point. Manager thinks Tylenol the culprit. Because my knee hurt so much I wasn't moving around, couldn't climb the stairs to the second floor where my computer is. I did have both flu shots at this time.

                    I suppose should my INR unexpectedly drop Tylenol would shoot it up again.

                    This is a hard one.

                    Thanks for the help.
                    Last edited by lance; November 7th, 2009, 08:07 AM. Reason: accuracy
                    Mitral Valve Replacement Surgery, 1999
                    Home test weekly since January 2004-Coaguchek S
                    October 2006-Coaguchek XS
                    INR managed by anti-coagulation clinic

                    Comment


                    • #11
                      2 flu shots and not so much excercise is a great reason for INR to rise. That's what I'd be blaming anyhow.

                      Comment


                      • #12
                        Originally posted by Ross View Post
                        I do hope your not believing everything your clinic is telling you. You'd have to overdose on Tylenol for it to affect your INR. ;)
                        No, I don't believe everything they say.. see, I thought it was strange she said that because I've been on coumadin 10 years and I have never been told that! This is why I'm trying to get my own machine at home.. the people at this clinic are driving me nuts! I don't agree at all with the way I've been regulated since moving here. Several years ago when I was at another clinic in another town, they were awesome and kept me regulated to a "T". This clinic, I could be way off the charts and they'll just say "Oh, stop your coumadin tonight (or increase if needed) and see you in a month"... that is just NOT right!
                        [B][COLOR="Indigo"]Kristen - age 33[/COLOR][/B]
                        ASD Repair - 1/1997 age 17[I](Dr. Ott St. Lukes in Houston)[/I]
                        MV Repair 1/2000 age 20, 1 week later- MV Replacement - 1/2000 - St Jude's mechanical valve[I](Dr. Ott, THI at St. Lukes in Houston)[/I]
                        3 yr old Son - BAV [I](Bicuspid Aortic Valve)[/I]
                        twin girls - 2 months old through surrogacy :)

                        Comment


                        • #13
                          I have taken 1000mg tylenol (two 500mg tabs) daily for about 5 years for spinal disc discomfort with little, or no, interference with INR.
                          Starr-Edwards mechanical AVR 1967 at age 31.....University of Kentucky Med. Ctr., Drs. Richard Wood & Gordon Danielson surgeons. No surgery (heart or otherwise) since. On Warfarin ACT since surgery with no diet, lifestyle, or activity restrictions....and I live one day at a time.

                          Comment


                          • #14
                            Sorry folks

                            Without a doubt the acetamoniphen has impacted my INR. Everyone is different. My INR has not been this unstable since I started home testing. So I Googled tylenol and warfarin and found many threads. One posted by the Cleveland Clinic was especially informing.

                            Doses over 1500 mgs per day will raise INR levels just as I have been experiencing. 1500 mgs is within the recommended range for pain relief when using Tylenol ES or Tylenol/arthritis.

                            So heads up when using 1500 mgs or more per day. 1500 mgs did nothing for the pain I was suffering so it was bad news from every perspective.
                            Mitral Valve Replacement Surgery, 1999
                            Home test weekly since January 2004-Coaguchek S
                            October 2006-Coaguchek XS
                            INR managed by anti-coagulation clinic

                            Comment

                            Working...
                            X